MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I13-40
Medical Device Problem Codes Misconnection (1399); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Rupture (2208); Stenosis (2263)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately 4.5 years post initial procedure, the patient presented emergently with abdominal pain.Ct scan revealed a type iiia endoleak with component separation between the bifurcated and proximal extension devices.However, the exact date of event is not confirmed.The physician elected to treat the patient by implanting two (2) additional suprarenal afx devices on (b)(6) 2019, and the endoleak was confirmed successfully repaired at the conclusion of the procedure.The patient did well during the procedure and was reportedly stable.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported type iiia endoleak of the aortic components with complete component separation; it was confirmed that there was adequate overlap at the time of the initial implant and no endoleak.There was also evidence to reasonably suggest an aortic rupture, stenosis, and distal buckling of the bifurcated device occurred that was not included in the event as reported.The event is most likely anatomy-related due to the increase in the infrarenal angulation from 40° to 91° (aortic remodeling).Procedure-related harms for this event could not be determined.The final patient status was stable post secondary endovascular procedure.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received per clinical assessment confirming that an aortic rupture with stenosis and buckling of the bifurcated device were also present.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8668420
Report Number2031527-2019-00263
Device Sequence Number2308719
Product Code MIH
UDI-Device Identifier00818009010179
UDI-Public(01)00818009010179(17)171119
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2017
Device Model NumberBA25-80/I13-40
Device Lot Number1267157-010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2019
Supplement Date Received by Manufacturer05/19/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1252397-010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR